[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Letters
March 17, 1999

Ergotism Related to Concurrent Administration of Ergotamine Tartrate and Indinavir

Author Affiliations
 

Margaret A.WinkerMD, Deputy EditorIndividualAuthorPhil B.FontanarosaMD, Interim CoeditorIndividualAuthor

JAMA. 1999;281(11):987. doi:10-1001/pubs.JAMA-ISSN-0098-7484-281-11-jbk0317

To the Editor: Updated guidelines for the use of antiretroviral agents in human immunodeficiency virus (HIV)–infected patients give preference to regimens including 2 nucleoside analogs and 1 protease inhibitor.1 Unlike nucleoside analogs, protease inhibitors are potent inhibitors of the cytochrome P450 of the liver, resulting in a propensity for drug-drug interaction. Ergotism related to concurrent administration of ergotamine tartrate and ritonavir recently has been reported.2 Here, we report the first case, to our knowledge, of ergotism in a patient receiving antiretroviral treatment with indinavir for whom ergotamine tartrate therapy was recently begun.

First Page Preview View Large
First page PDF preview
First page PDF preview
×